Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 56, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 16, 2005, 10:21 AM CDT for Young County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2005, 10:21 AM CDT (15:21 UTC)
- Expired
- Aug 16, 2005, 1:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Young County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 161523 FFWFWD TXC503-161815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1021 AM CDT TUE AUG 16 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN YOUNG COUNTY IN NORTH CENTRAL TEXAS * UNTIL 115 PM CDT * AT 1018 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR OLNEY...MOVING NORTHEAST AT 5 MPH. OTHER STORMS EXTENDED SOUTHWEST INTO SOUTHERN THROCKMORTON COUNTY ABOUT 10 MILES WEST OF WOODSON. * THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL BE NEAR... JEAN BY 1040 AM EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. TURN AROUND... DONT DROWN. LAT...LON 3297 9897 3338 9839 3340 9840 3340 9894 $$
4 follow-up statements
000 WGUS74 KFWD 161614 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1114 AM CDT TUE AUG 16 2005 TXC503-161815- YOUNG TX- 1114 AM CDT TUE AUG 16 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 115 PM CDT FOR NORTHERN YOUNG COUNTY... AT 1113 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED WIDESPREAD MODERATE RAIN...WITH POCKETS OF HEAVY RAIN...OVER NORTHERN YOUNG COUNTY. MOVEMENT WAS NORTH AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLNEY. AROUND 1 INCH OF RAIN HAS FALLEN JUST SOUTH AND EAST OF OLNEY SINCE 1015 AM. THIS RAIN...COMBINED WITH HEAVY RAIN WHICH FELL EARLIER TODAY...WILL CONTINUE THE THREAT OF RUNOFF AND FLOODING IN NORTHERN YOUNG COUNTY. IF YOU ARE TRAVELING ALONG HIGHWAY 114 NEAR AND EAST OF OLNEY...PROCEED WITH CAUTION AND STAY CLEAR OF AREAS WHERE WATER COVERS THE ROAD. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TURN AROUND...DONT DROWN. LAT...LON 3310 9894 3320 9842 3340 9840 3340 9894 $$
000 WGUS74 KFWD 161657 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1154 AM CDT TUE AUG 16 2005 TXC503-161815- YOUNG TX- 1154 AM CDT TUE AUG 16 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 115 PM CDT FOR NORTHERN YOUNG COUNTY... AT 1150 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT AN AREA OF HEAVY RAIN TO THE WEST OF OLNEY. MOVEMENT WAS NORTH AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLNEY AND JEAN. ALTHOUGH THE RAINFALL HAS DECREASED...THE THREAT OF RUNOFF AND FLOODING REMAINS HIGH OVER NORTHERN YOUNG COUNTY. IF YOU ARE TRAVELING IN THE OLNEY...JEAN...OR PADGETT AREAS...PROCEED WITH CAUTION AND WATCH OUT FOR WATER COVERING THE ROAD. KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF FLOOD WATERS. LAT...LON 3310 9894 3320 9842 3340 9840 3340 9894 $$
000 WGUS74 KFWD 161750 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1245 PM CDT TUE AUG 16 2005 TXC503-161815- YOUNG TX- 1245 PM CDT TUE AUG 16 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 115 PM CDT FOR NORTHERN YOUNG COUNTY... AT 1239 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED THAT THE HEAVY RAIN HAD MOVED OUT OF YOUNG COUNTY. HOWEVER...WITH THE HEAVY RAIN THAT FELL EARLIER TODAY...THE POTENTIAL FOR RUNOFF AND LOCALIZED FLOODING WILL CONTINUE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLNEY AND JEAN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH. LAT...LON 3310 9894 3320 9842 3340 9840 3340 9894 $$
000 WGUS74 KFWD 161814 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 112 PM CDT TUE AUG 16 2005 TXC503-161840- YOUNG TX- 112 PM CDT TUE AUG 16 2005 ...THE FLASH FLOOD WARNING FOR NORTHERN YOUNG COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 110 PM CDT...THE HEAVY RAIN HAD ENDED IN YOUNG COUNTY. HOWEVER... CONTINUED RUNOFF FROM THE HEAVY RAIN EARLIER TODAY IS STILL POSSIBLE. IN ADDITION...RUNOFF FROM THE EXTREME RAINFALL IN ARCHER...BAYLOR...AND THROCKMORTON COUNTIES MAY ALSO LEAD TO LOCALIZED FLOODING. MOTORISTS SHOULD USE CAUTION WHEN TRAVELING IN THIS AREA. STAY CLEAR OF AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3310 9894 3320 9842 3340 9840 3340 9894 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 6:30 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Aug 16, 6:30 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 630 AM CDT TUE AUG 16 2005 .AVIATION... EXPECT THE BRUNT OF THE CONVECTION TO REMAIN N/NW OF TAF SITES THIS MORNING AS HAS BEEN THE CASE THE LAST COUPLE DAYS. DID INCLUDE SOME -RA FOR WEAK WARM ADVECTION SHOWERS THAT HAVE DEVELOPED THIS MORNING ACROSS THE METROPLEX. ALSO HAVE TEMPO FOR MVFR CIGS IN THE METROPLEX THIS MORNING WITH IFR IN KACT. BROUGHT VCTS INTO TAFS IN THE LATE AFTERNOON AND EVENING HOURS AFTER HEATING DESTABILIZES THE AIRMASS AGAIN. DID NOT INCLUDE MVFR CIGS TONIGHT AS AIRMASS WILL BE A LITTLE DRIER AND WESTERLY 850 FLOW IS NOT AS FAVORABLE. TR/92 && .DISCUSSION... HEAVY RAIN COMPLEX CURRENTLY TRACKING JUST OUT OF REACH OF OUR NORTHWEST COUNTIES. WATER VAPOR SHOWS SHORTWAVE RESPONSIBLE FOR THIS ACTIVITY LOCATED OVER THE NORTH TEXAS PANHANDLE. EXPECT THIS SHORTWAVE TO LINGER AND ROTATE SLOWLY NORTH INTO CENTRAL OKLAHOMA PER THE GFS...WHICH SEEMS TO HAVE THE BEST HANDLE ON THE SITUATION. HAVE EXTENDED THE FLASH FLOOD WATCH TO 4 PM FOR THE NORTHWEST COUNTIES...BUT DROPPED THE SOUTHERN-MOST COUNTIES. EXPECT ANOTHER ROUND OF AFTERNOON CONVECTION TODAY AND BUMPED POPS UP DUE TO HIGH PRECIPITABLE WATER VALUES. WENT ABOVE MOS GUIDANCE FOR HIGH TEMPS TODAY AS THEY HAVE BEEN REACHING THE MID TO UPPER 90S WITH ONLY A COUPLE HOURS OF SUN. THURSDAY THRU SATURDAY LOOKS DRY AND HOT AS THE UPPER LEVEL RIDGE BUILDS IN. HIGH TEMPERATURES WILL BE IN THE UPPER 90S. SEABREEZE INITIATED CONVECTION DOES NOT LOOK PROMISING AS SUBSIDENCE LOOKS TO BE TOO STRONG. A COLD FRONT APPROACHES THE RED RIVER SUNDAY...SO LEFT SLIGHT CHANCE POPS IN. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 95 74 95 77 / 40 30 20 10 WACO, TX 95 75 96 77 / 30 30 20 10 PARIS, TX 92 73 93 74 / 60 30 20 20 DENTON, TX 95 73 94 76 / 50 30 20 10 MCKINNEY, TX 95 74 94 77 / 40 30 20 10 DALLAS, TX 96 75 95 77 / 40 30 20 10 TERRELL, TX 96 75 94 77 / 30 30 20 10 CORSICANA, TX 97 75 94 76 / 30 30 20 10 TEMPLE, TX 96 74 95 76 / 30 30 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM TUESDAY FOR TXZ091-TXZ092-TXZ100- TXZ101-TXZ102-TXZ115. && 13
Hazardous weather outlook, Aug 16, 5:00 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT TUE AUG 16 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 500 AM CDT TUE AUG 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 400 PM THIS AFTERNOON ALONG AND NORTHWEST OF A LINE FROM GAINESVILLE TO BRECKENRIDGE. ISOLATED LOCATIONS MAY RECEIVE AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL...RESULTING IN FLASH FLOODING DUE TO THE SATURATED GROUNDS IN PLACE ACROSS THIS REGION. OTHERWISE...SCATTERED THUNDERSTORMS WILL OCCUR ACROSS ALL OF NORTH TEXAS THROUGH THIS EVENING. WIND GUSTS TO 40 MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS ASSOCIATED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN... A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY BEFORE COMING TO AN END WEDNESDAY NIGHT. THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS FRIDAY SOUTHEAST OF AN ATHENS TO KILLEEN LINE. ALSO A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED ON SUNDAY. SEVERE WEATHER IS NOT ANTICIPATED WITH ANY OF THIS ACTIVITY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT...MAINLY ACROSS THE FLASH FLOOD WATCH AREA. 92/TR
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:33 PM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.